Hi, I’ve just been to the sexual health clinic and they have given me Gedarel. I wanted to go on Yasmin but they said that they didn’t do it at that clinic as it’s too expensive. I’ve been on a few pills before as well as having the hormonal coil and the injection for 1y3mo.
I’m a little concerned as Microgynon gave me massive mood swings. I had another which I believe was Levest which brought me out in a rash all over my body. Yasmin was the best option for a while for me and cleared up my skin too but that also gave me some mood swings and then I came off so I didn’t have to worry about taking it each day.
On the coil upon insertion they realised I had a retroverted uterus and had big problems putting it in. I lasted for three months but had extremely severe pain during the whole of that time, often not being able to go to work.
The injection was fine for a while but after a year my mood swings were so awful that I needed to come off. My main concerns are that I always have an adverse reaction to hormones which affect my mood and often make me gain weight, and as Gedarel has both of those in the most common side effects I’m struggling to bring myself to take it when the risk is high.
Could anyone recommend next steps? Should I book another appointment and try to go for Yasmin as this will also help with spots (i’m currently on Lymecycline the antibiotic to try and control these spots) or should I go for Gedarel? It’s so confusing!!
Any help would be so appreciated. @Dr_Paula